Alert archive / Florida / Wind Chill Advisories in 2010

Wind Chill Advisory 2, NWS Miami, FL

January 2, 20104 counties in Florida

NWS Miami, FL issued this wind chill advisory at Jan 2, 2010, 3:17 PM EST for 4 counties in Florida. It took effect at Jan 3, 2010, 3:00 AM EST. It was in force for 6 hr.

The area

The counties it named.

The facts

Issued
Jan 2, 2010, 3:17 PM EST (20:17 UTC)
In effect from
Jan 3, 2010, 3:00 AM EST
Expired
Jan 3, 2010, 9:00 AM EST
In force
6 hr
Issued by
NWS Miami, FL

Counties Collier County, FL, Glades County, FL, Hendry County, FL, Palm Beach County, FL

The radar

The Miami radar (KAMX), 123 km from the middle of the area, began a volume at 20:15 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Miami, FL (KMFL), launched 12:00Z, 8.3 hours before the alert went out and 112 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Miami, FL at 12:00Z on 2010-01-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Miami, FL at 12:00Z on 2010-01-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -91 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1118 m above ground
0-6 km bulk shear
47 kt
0-1 km storm-relative helicity
-91 m²/s²
0-3 km storm-relative helicity
22 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

786 
WWUS42 KMFL 022017
WSWMFL

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE MIAMI FL
317 PM EST SAT JAN 2 2010

...WIND CHILLS OF 35 DEGREES OR LOWER FOR 3 HOURS OR MORE EXPECTED
OVERNIGHT...

FLZ063-066-069-070-031400-
/O.NEW.KMFL.WC.Y.0002.100103T0800Z-100103T1400Z/
GLADES-HENDRY-COASTAL COLLIER-INLAND COLLIER-
INCLUDING THE CITIES OF...PALMDALE...MOORE HAVEN...CLEWISTON...
LA BELLE...BIG CYPRESS SEMINOLE RESERVATION...NAPLES...IMMOKALEE
317 PM EST SAT JAN 2 2010

...WIND CHILL ADVISORY IN EFFECT FROM 3 AM TO 9 AM EST SUNDAY...

THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A WIND CHILL
ADVISORY...WHICH IS IN EFFECT FROM 3 AM TO 9 AM EST SUNDAY. 

A COLD AIRMASS HAS SETTLED INTO THE AREA. LOWS TONIGHT WILL FALL
INTO THE 30S. A NORTH WIND OF AROUND 5 MPH IS EXPECTED
INLAND...BUT 5 TO 10 MPH NEAR THE GULF COAST. THIS WILL LEAD TO 
WIND CHILLS FALLING INTO THE 25 TO 30 DEGREE RANGE INLAND AND 30
TO 35 NEAR THE COAST OVERNIGHT THROUGH SUNDAY MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS
WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS CAN LEAD TO
HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN.  IF YOU MUST VENTURE
OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES.

&&

$$
3 follow-up statements
850 
WWUS42 KMFL 030159
WSWMFL

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE MIAMI FL
859 PM EST SAT JAN 2 2010

...WIND CHILLS OF 35 DEGREES OR LOWER FOR 3 HOURS OR MORE
EXPECTED OVERNIGHT NEAR LAKE OKEECHOBEE AND THE METRO AREAS OF
COLLIER COUNTY INCLUDING FAR SOUTHERN AREAS OF INLAND COLLIER
COUNTY...

FLZ067-031400-
/O.EXA.KMFL.WC.Y.0002.100103T0800Z-100103T1400Z/
INLAND PALM BEACH-
INCLUDING THE CITIES OF...PAHOKEE...SOUTH BAY...BELLE GLADE...
WELLINGTON...LION COUNTRY SAFARI...SOUTH COUNTY REGIONAL PARK
859 PM EST SAT JAN 2 2010

...WIND CHILL ADVISORY IN EFFECT FROM 3 AM TO 9 AM EST SUNDAY FOR
AREAS NEAR LAKE OKEECHOBEE...

THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A WIND CHILL
ADVISORY FOR AREAS NEAR LAKE OKEECHOBEE...WHICH IS IN EFFECT FROM
3 AM TO 9 AM EST SUNDAY.

A COLD AIRMASS HAS SETTLED INTO THE AREA. LOWS TONIGHT WILL FALL
INTO THE MID 30S NEAR LAKE OKEECHOBEE. A NORTHWEST WIND OF AROUND 5
MPH IS EXPECTED WHICH WILL LEAD TO WIND CHILLS READINGS FALLING
INTO THE 30 TO 35 DEGREE RANGE LATE TONIGHT INTO EARLY SUNDAY
MORNING NEAR LAKE OKEECHOBEE. THEREFORE...A WIND CHILL ADVISORY
HAS BEEN ISSUED FOR THE AREAS NEAR LAKE OKEECHOBEE FROM 3 AM TO 9
AM EST SUNDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS
WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS CAN LEAD TO
HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN.  IF YOU MUST VENTURE
OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES.

&&

$$

FLZ063-066-069-070-031400-
/O.CON.KMFL.WC.Y.0002.100103T0800Z-100103T1400Z/
GLADES-HENDRY-COASTAL COLLIER-INLAND COLLIER-
INCLUDING THE CITIES OF...PALMDALE...MOORE HAVEN...CLEWISTON...
LA BELLE...BIG CYPRESS SEMINOLE RESERVATION...NAPLES...IMMOKALEE
859 PM EST SAT JAN 2 2010

...WIND CHILL ADVISORY REMAINS IN EFFECT FROM 3 AM TO 9 AM EST
SUNDAY FOR AREAS NEAR LAKE OKEECHOBEE AND THE WEST COAST AREAS OF
SOUTH FLORIDA INCLUDING SOUTHERN PORTIONS ON INLAND COLLIER COUNTY...

A COLD AIRMASS HAS SETTLED INTO THE AREA. LOWS TONIGHT WILL FALL
INTO THE MID TO UPPER 30S. A NORTH TO NORTHWEST WIND OF AROUND 5
MPH IS EXPECTED TONIGHT OVER THE METRO AREAS OF COLLIER COUNTY AND
FAR SOUTHERN AREAS OF INLAND COLLIER COUNTY. THIS WILL LEAD TO
WIND CHILLS FALLING INTO THE 30 TO 35 DEGREE RANGE 35 NEAR THE
COAST OVERNIGHT THROUGH SUNDAY MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS
WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS CAN LEAD TO
HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN.  IF YOU MUST VENTURE
OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES.

&&

$$

BAXTER
381 
WWUS42 KMFL 031025
WSWMFL

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE MIAMI FL
525 AM EST SUN JAN 3 2010

...WIND CHILLS OF 35 DEGREES OR LOWER FOR 3 HOURS OR MORE
EXPECTED OVERNIGHT NEAR LAKE OKEECHOBEE AND THE METRO AREAS OF
COLLIER COUNTY INCLUDING FAR SOUTHERN AREAS OF INLAND COLLIER
COUNTY...

...WIND CHILL ADVISORY FOR MOST OF SOUTH FLORIDA SUNDAY NIGHT
THROUGH MONDAY MORNING...

FLZ063-066-067-069-070-032100-
/O.NEW.KMFL.WC.Y.0003.100104T0200Z-100104T1500Z/
/O.CON.KMFL.WC.Y.0002.000000T0000Z-100103T1400Z/
GLADES-HENDRY-INLAND PALM BEACH-COASTAL COLLIER-INLAND COLLIER-
INCLUDING THE CITIES OF...PALMDALE...MOORE HAVEN...CLEWISTON...
LA BELLE...BIG CYPRESS SEMINOLE RESERVATION...PAHOKEE...
SOUTH BAY...BELLE GLADE...WELLINGTON...LION COUNTRY SAFARI...
SOUTH COUNTY REGIONAL PARK...NAPLES...IMMOKALEE
525 AM EST SUN JAN 3 2010

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 9 AM EST THIS
MORNING...
...WIND CHILL ADVISORY IN EFFECT FROM 9 PM THIS EVENING TO 10 AM
EST MONDAY...

TEMPERATURES AND WIND CHILLS WILL INCREASE THIS MORNING, AND THE
WIND CHILL ADVISORY WILL EXPIRE AT 9 AM. TONIGHT COLDER CONDITIONS
ARE EXPECTED AND WIND CHILLS FROM THE MID 20 TO MID 30S ARE
EXPECTED FOR SEVERAL HOURS... THEREFORE A WIND CHILL ADVISORY IS
IN EFFECT FROM 9 PM THIS EVENING UNTIL 10 AM MONDAY MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS
WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS CAN LEAD TO
HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN.  IF YOU MUST VENTURE
OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES.

&&

$$

FLZ068-071>073-075-168-174-032100-
/O.NEW.KMFL.WC.Y.0003.100104T0200Z-100104T1500Z/
METRO PALM BEACH-INLAND BROWARD-METRO BROWARD-INLAND MIAMI DADE-
MAINLAND MONROE-COASTAL PALM BEACH-FAR SOUTH MIAMI DADE-
INCLUDING THE CITIES OF...PALM SPRINGS...FLORIDA GARDENS...
ABERDEEN...BOCA WEST...MICCOSUKEE INDIAN RESERVATION...
MARKHAM PARK...COCONUT CREEK...CORAL SPRINGS...TAMARAC...
SUNRISE...PLANTATION...DAVIE...COOPER CITY...HOLLYWOOD...
PEMBROKE PINES...MIRAMAR...HOMESTEAD...FLORIDA CITY...REDLAND...
MICCOSUKEE RESORT...KENDALE LAKES...WEST KENDALL...COUNTRY WALK...
SHARK VALLEY...FLAMINGO...JUPITER...WEST PALM BEACH...
BOCA RATON...EVERGLADES NATIONAL PARK
525 AM EST SUN JAN 3 2010

...WIND CHILL ADVISORY IN EFFECT FROM 9 PM THIS EVENING TO 10 AM
EST MONDAY...

THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A WIND CHILL
ADVISORY...WHICH IS IN EFFECT FROM 9 PM THIS EVENING TO 10 AM EST
MONDAY. COLDER TEMPERATURES ARE EXPECTED TONIGHT AND WIND CHILLS
IN THE UPPER 20S TO THE MID 30S ARE EXPECTED FOR 3 TO 5 HOURS.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS
WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS CAN LEAD TO
HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN.  IF YOU MUST VENTURE
OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES.

&&

$$
069 
WWUS42 KMFL 031419
WSWMFL

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE MIAMI FL
919 AM EST SUN JAN 3 2010

...WIND CHILLS OF 35 DEGREES OR LOWER FOR 3 HOURS OR MORE
EXPECTED OVERNIGHT NEAR LAKE OKEECHOBEE AND THE METRO AREAS OF
COLLIER COUNTY INCLUDING FAR SOUTHERN AREAS OF INLAND COLLIER
COUNTY...

...WIND CHILL ADVISORY FOR MOST OF SOUTH FLORIDA SUNDAY NIGHT
THROUGH MONDAY MORNING...

FLZ063-066-067-069-070-040200-
/O.EXP.KMFL.WC.Y.0002.000000T0000Z-100103T1400Z/
/O.CON.KMFL.WC.Y.0003.100104T0200Z-100104T1500Z/
GLADES-HENDRY-INLAND PALM BEACH-COASTAL COLLIER-INLAND COLLIER-
INCLUDING THE CITIES OF...PALMDALE...MOORE HAVEN...CLEWISTON...
LA BELLE...BIG CYPRESS SEMINOLE RESERVATION...PAHOKEE...
SOUTH BAY...BELLE GLADE...WELLINGTON...LION COUNTRY SAFARI...
SOUTH COUNTY REGIONAL PARK...NAPLES...IMMOKALEE
919 AM EST SUN JAN 3 2010

...WIND CHILL ADVISORY FOR THIS MORNING HAS EXPIRED... 
...WIND CHILL ADVISORY REMAINS IN EFFECT FROM 9 PM THIS EVENING TO
10 AM EST MONDAY...

THE WIND CHILL ADVISORY FOR THIS MORNING IS NO LONGER IN EFFECT.
A WIND CHILL ADVISORY REMAINS IN EFFECT FROM 9 PM THIS EVENING TO
10 AM EST MONDAY.

SLIGHTLY COLDER CONDITIONS ARE EXPECTED TONIGHT AND WIND CHILLS FROM THE
MID 20 TO MID 30S ARE EXPECTED FOR SEVERAL HOURS...THEREFORE A
WIND CHILL ADVISORY IS IN EFFECT FROM 9 PM THIS EVENING UNTIL 10
AM MONDAY MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS
WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS CAN LEAD TO
HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN.  IF YOU MUST VENTURE
OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES.

&&

$$

FLZ068-071>073-075-168-174-040200-
/O.CON.KMFL.WC.Y.0003.100104T0200Z-100104T1500Z/
METRO PALM BEACH-INLAND BROWARD-METRO BROWARD-INLAND MIAMI DADE-
MAINLAND MONROE-COASTAL PALM BEACH-FAR SOUTH MIAMI DADE-
INCLUDING THE CITIES OF...PALM SPRINGS...FLORIDA GARDENS...
ABERDEEN...BOCA WEST...MICCOSUKEE INDIAN RESERVATION...
MARKHAM PARK...COCONUT CREEK...CORAL SPRINGS...TAMARAC...
SUNRISE...PLANTATION...DAVIE...COOPER CITY...HOLLYWOOD...
PEMBROKE PINES...MIRAMAR...HOMESTEAD...FLORIDA CITY...REDLAND...
MICCOSUKEE RESORT...KENDALE LAKES...WEST KENDALL...COUNTRY WALK...
SHARK VALLEY...FLAMINGO...JUPITER...WEST PALM BEACH...
BOCA RATON...EVERGLADES NATIONAL PARK
919 AM EST SUN JAN 3 2010

...WIND CHILL ADVISORY REMAINS IN EFFECT FROM 9 PM THIS EVENING
TO 10 AM EST MONDAY...

A WIND CHILL ADVISORY REMAINS IN EFFECT FROM 9 PM THIS EVENING TO
10 AM EST MONDAY. 

SLIGHTLY COLDER TEMPERATURES ARE EXPECTED TONIGHT ALONG WITH WINDS
OF 5 TO 10 MPH MUCH OF THE NIGHT. AS A RESULT, WIND CHILLS IN THE
UPPER 20S TO THE MID 30S ARE EXPECTED FOR 3 TO 5 HOURS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS
WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS CAN LEAD TO
HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN.  IF YOU MUST VENTURE
OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES.

&&

$$

STRASSBERG/ERA

What forecasters said that day

The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Miami, FL wrote its last area forecast discussion before this wind chill advisory went out at Jan 2, 2:59 PM EST, 18 minutes earlier.

Area forecast discussion, Jan 2, 2:59 PM EST, 18 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIAMI FL
259 PM EST SAT JAN 2 2010

...COLD WEATHER THIS WEEK WITH ONLY BRIEF "WARMING" THU-FRI BEFORE
ANOTHER SURGE OF MODIFIED ARCTIC AIR POURS INTO THE AREA NEXT
WEEKEND...
...FREEZE WARNING GLADES, HENDRY, INLAND COLLIER COUNTIES TONIGHT...
...FREEZE WATCH SUN NIGHT/MON MORNING LAKE OKEECHOBEE REGION TO
THE EVERGLADES INCLUDING THE REDLANDS OF MIAMI-DADE COUNTY...

.DISCUSSION...FORECAST CONCERNS CENTER ON FREEZING TEMP POTENTIAL
OVER THE NEXT SEVERAL DAYS ALONG WITH WIND CHILL CONCERNS AS RE-
ENFORCING SHOTS OF MODIFIED ARCTIC AIR WILL CONTINUE TO INFILTRATE
SOUTH FL.

WATER VAPOR IMAGERY SHOWS HIGH LEVEL CIRRUS CLOUDS STREAMING IN
FROM MEXICO OUT INTO THE WESTERN GULF OF MEXICO. GFS HAS A GOOD
HANDLE ON THIS AND BRINGS CIRRUS OVER SOUTH FL AFTER MIDNIGHT
TONIGHT. THIS WILL ACT AS ENOUGH OF A "LID" TO KEEP TEMPS FROM
PLUMMETING TOO OUT OF CONTROL. STILL...WILL CONTINUE THE FREEZE
WARNING FOR GLADES, HENDRY AND INLAND COLLIER COUNTIES AS TEMPS
LOOK TO HIT AROUND FREEZING OR A DEGREE OR TWO BELOW. WILL CANCEL
THE FREEZE WATCH FOR INLAND PALM BEACH COUNTY AS WINDS LOOK TO
REMAIN UP ENOUGH TO ALLOW SOME MIXING...ALONG WITH THE INCOMING
CIRRUS CLOUDS...TO INHIBIT FREEZING TEMPS FROM BEING ACHIEVED
THERE.

AS FAR AS WINDS GO TONIGHT...IT'S ALWAYS A TOUGH CALL ON HOW MUCH
DECOUPLING WILL OCCUR. BELIEVE WE MAY HAVE A SIMILAR NIGHT AS LAST
NIGHT...WITH SOME LOCALES GOING CALM WHILE OTHERS ARE BLOWING AT 5
MPH OR GREATER (THIS MORNING PALMDALE WAS CALM YET NEAR BRIGHTON
IT WAS BLOWING AT 10 MPH). GIVEN THIS EXPECTATION...WILL ISSUE A
WIND CHILL ADVISORY FOR GLADES, HENDRY AND COLLIER COUNTIES. THIS
WILL INCLUDE THE GREATER NAPLES AREA GIVEN LOWS IN THE UPPER 30S
THERE ALONG WITH NORTH WINDS OF 5-10 MPH EXPECTED. THE REST OF THE
AREA WILL FALL SHORT OF THE 35F OR LOWER WIND CHILLS FOR 3 HR OR
MORE.

A WEAK MID LEVEL VORT/DISTURBANCE MOVES ACROSS THE AREA TOMORROW
AFTERNOON. GFS SHOWS A PERIOD OF MOSTLY CLOUDY SKIES LATE TOMORROW
AFTERNOON/EVENING BEFORE CLEARING TAKES PLACES. DECIDED TO CALL IT
PARTLY CLOUDY AS THIS PERIOD OF MOSTLY CLOUDY (MID LEVEL
CLOUDINESS) SHOULD BE OF SHORT DURATION. HIGHS WILL BE SIMILAR TO
TODAY. THEN WE HAVE FREEZING TEMP CONCERNS TOMORROW NIGHT INTO
MONDAY MORNING. WILL KEEP THE FREEZE WATCH GOING FOR THE LAKE
REGION TO THE EVERGLADES INCLUDING THE REDLANDS OF MIAMI-DADE
COUNTY. THE MOST LIKELY AREAS TO SEE A FREEZE WILL AGAIN BE ACROSS
GLADES, HENDRY AND INLAND COLLIER COUNTIES...BUT POTENTIAL EXISTS
FURTHER SOUTHEAST. ALL OF THIS CAN BE ASSESSED OVER THE NEXT
12-24 HR.

COLD WEATHER TREND CONTINUES THROUGH MID WEEK WITH A RE-ENFORCING
COLD FRONT MOVING IN ON TUESDAY...SO THERE WILL BE THE POTENTIAL
FOR FREEZING TEMPS ESPECIALLY ACROSS THE LAKE OKEECHOBEE REGION
THROUGH WED MORNING...POSSIBLY EVEN THU MORNING.

DEEP TROUGH OVER THE EASTERN U.S. DOESN'T BUDGE THROUGH THE
WEEK...SO WE ARE IN A HOLDING PATTERN AWAITING YET ANOTHER SHOT
OF MODIFIED ARCTIC AIR TO POUR INTO THE AREA ON THE HEELS OF
ANOTHER COLD FRONT ON FRIDAY. THIS WILL PROMISE ANOTHER COLD SPELL
AFTER BRIEF "WARMING" THU-FRI. THE HIGH BEHIND THIS FRONT LOOKS
TO SETTLE DOWN CLOSER TO THE AREA INTO THE MID SOUTH/SE
STATES...SO HAVE CONCERNS THAT THINGS COULD GET EVEN COLDER THAN
THIS ROUND OF COLD WE ARE CURRENTLY EXPERIENCING. WE HAVE DAYS TO
ASSESS THIS POTENTIAL.

SOUTH FL DOES GET SHOTS OF COLD AIR BUT TO HAVE IT FOR THIS
EXPECTED LONG DURATION IS RARE. TO PUT THIS COLD EPISODE WE ARE
EXPERIENCING INTO PERSPECTIVE...MIAMI'S LOW THIS MORNING FELL TO
49F AND IT LOOKS AS THOUGH WE WILL GO SOME TIME WITH LOWS AT MIA
BELOW 50F...AT LEAST 5 MORE DAYS. BUT IT COULD GO SEVERAL DAYS
LONGER IF WE DON'T MANAGE TO REBOUND ABOVE 50F LATE THIS WEEK BC
MORE COLD AIR IS ON THE WAY. THE LAST TIME THERE WERE 6
CONSECUTIVE DAYS WITH LOWS BELOW 50F AT MIAMI WAS IN JAN 2001 AND
DEC 1989.

&&

.MARINE...WINDS HAVE GRADUALLY SUBSIDED BUT WILL CONTINUE WITH A
SMALL CRAFT ADVISORY FOR THE ATLANTIC WATERS FOR SEAS IN THE GULF
STREAM OF AROUND 7 FEET.

&&

.FIRE WEATHER...RED FLAG CONDITIONS ARE ONGOING ACROSS ALL BUT
METRO AND COASTAL PALM BEACH COUNTY...SO HAVE REMOVED THAT AREA
FROM THE RED FLAG WARNING FOR THIS AFTERNOON. KEPT THE FIRE
WEATHER WATCH ALL AREAS FOR SUNDAY AS IT LOOKS BORDERLINE AT THIS
TIME. RH'S WILL BE A CONCERN OVER THE NEXT SEVERAL DAYS.

&&

.PRELIMINARY POINT TEMPS/POPS...
WEST PALM BEACH  41  63  42  62 / 0 -  -  -
FORT LAUDERDALE  44  64  46  63 / 0 -  -  -
MIAMI            45  64  46  63 / 0 -  -  -
NAPLES           38  57  38  60 / 0 -  -  -

&&

.MFL WATCHES/WARNINGS/ADVISORIES...
FL...FREEZE WATCH FROM SUNDAY EVENING THROUGH MONDAY MORNING FOR
     FLZ063-FLZ066-FLZ067-FLZ070-FLZ071-FLZ073.

     RED FLAG WARNING UNTIL 6 PM EST THIS EVENING FOR FLZ063-FLZ066-
     FLZ067-FLZ069-FLZ070-FLZ071-FLZ072-FLZ073-FLZ074-FLZ075-
     FLZ172-FLZ173-FLZ174.

     FIRE WEATHER WATCH SUNDAY AFTERNOON FOR FLZ063-FLZ066-FLZ067-
     FLZ068-FLZ069-FLZ070-FLZ071-FLZ072-FLZ073-FLZ074-FLZ075-
     FLZ168-FLZ172-FLZ173-FLZ174.

     FREEZE WARNING FROM 2 AM TO 9 AM EST SUNDAY FOR FLZ063-FLZ066-
     FLZ070.

     WIND CHILL ADVISORY FROM 3 AM TO 9 AM EST SUNDAY FOR FLZ063-
     FLZ066-FLZ069-FLZ070.

AM...SMALL CRAFT ADVISORY UNTIL 4 AM EST SUNDAY FOR AMZ650-AMZ651-
     AMZ670-AMZ671.

GM...NONE.
&&

LONG TERM...57/DG
SHORT TERM/AVIATION...17/ERA
Hazardous weather outlook, Jan 2, 7:40 AM EST, 7 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA
NATIONAL WEATHER SERVICE MIAMI FL
740 AM EST SAT JAN 2 2010

FLZ063-066>075-168-172>174-030400-
GLADES-HENDRY-INLAND PALM BEACH-METRO PALM BEACH-COASTAL COLLIER-
INLAND COLLIER-INLAND BROWARD-METRO BROWARD-INLAND MIAMI DADE-
METRO MIAMI DADE-MAINLAND MONROE-COASTAL PALM BEACH-
COASTAL BROWARD-COASTAL MIAMI DADE-FAR SOUTH MIAMI DADE-
740 AM EST SAT JAN 2 2010

...FREEZE WARNING GLADES, HENDRY, INLAND COLLIER COUNTIES TONIGHT...
...FREEZE WATCH INLAND PALM BEACH COUNTY TONIGHT...
...FREEZE WATCH LAKE REGION SOUTH TO INLAND MIAMI-DADE SUNDAY NIGHT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA.

.DAY ONE...TODAY AND TONIGHT

TEMPERATURES: TEMPERATURES WILL FALL BY LATE TONIGHT BELOW
FREEZING ACROSS GLADES, HENDRY AND NORTHERN COLLIER COUNTIES.
TEMPERATURES WILL DIP INTO THE MID TO UPPER 30S OVER MUCH OF THE
REMAINDER OF INTERIOR SOUTH FLORIDA TONIGHT AND ALONG THE
SOUTHWEST COAST WITH AROUND 40 TO THE MID 40S ALONG THE EAST COAST
METROPOLITAN REGION. THESE TEMPERATURES COMBINED WITH A NORTH WIND
OF 5 TO 10 MPH WILL RESULT IN WIND CHILL READINGS OF 30 TO 35
DEGREES OVER MOST OF INTERIOR SOUTH FLORIDA AND ALONG THE
SOUTHWEST COAST WITH READINGS IN THE UPPER 30S TO LOWER 40S OVER THE
EAST COAST METROPOLITAN AREAS.

WIND: NORTH WINDS OF 25 TO 30 MPH WILL CONTINUE THROUGH THIS
AFTERNOON OVER THE GULF AND ATLANTIC WATERS.

WAVES: THE NORTH WIND OF 25 TO 30 MPH WILL RESULT IN ROUGH MARINE
CONDITIONS WITH SEAS IN THE GULF STREAM OF 7 TO 9 FEET.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

A FREEZE WATCH IS IN EFFECT FOR GLADES, HENDRY, INLAND PALM BEACH,
INLAND COLLIER, INLAND BROWARD AND INLAND MIAMI-DADE COUNTIES FOR
LATE SUNDAY NIGHT THROUGH MONDAY MORNING FOR THE POSSIBILITY OF
FREEZING TEMPERATURES.

FREEZING TEMPERATURES ARE POSSIBLE AGAIN THROUGH THE MIDDLE OF
NEXT WEEK ACROSS THE LAKE OKEECHOBEE REGION.

FOR THE METROPOLITAN AREAS, LOWS IN THE UPPER 30S TO THE 40S ARE
EXPECTED, LASTING ALL THE WAY THROUGH THE MIDDLE PART OF NEXT WEEK.

STAY TUNED TO THE LATEST FORECAST UPDATES ON THIS COLD WEATHER EPISODE
ALONG WITH POSSIBLE ADDITIONAL FREEZE WATCHES AND POSSIBLE FREEZE
WARNINGS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN
MIAMI WEBSITE AT WWW.WEATHER.GOV/MIAMI.

GREGORIA

The office that day

Everything else NWS Miami, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 2, 3:32 AM ESTFire Weather WatchMFLBroward, Collier, Miami-Dade, Monroe, Palm Beach26 hr
Jan 2, 3:59 AM ESTFreeze WatchMFLBroward, Collier, Glades, Hendry, Miami-Dade, Palm Beach34 hr
Jan 2, 3:59 AM ESTFreeze WarningMFLCollier, Glades, Hendry29 hr

Nearby

Wind Chill Advisories in Florida, 2010Every wind chill advisory in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.